MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE
Model Number 00711125
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bioshield biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The bioshield biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.Facility personnel were wearing ppe and there was no reported treatment due to contact with fluids.The device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve.".
 
Event or Problem Description
The distributor in the (b)(4) received report of bodily fluid spray with resultant patient and user contact during passage of devices through bioshield biopsy valves.

Brand Name
BIOSHIELD BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7786146
Report Number1528319-2018-00023
Device Sequence Number1052781
Product Code ODD
UDI-Device Identifier00816765013397
UDI-Public(01)00816765013397
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model Number00711125
Device Catalogue Number00711125
Device Lot Number1802882
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date08/15/2018
Patient Sequence Number1